MAUDE Adverse Event Report: ORTHOFIX INC. SKYHAWK; LATERAL INTERVERTEBRAL SPACER

ORTHOFIX INC. SKYHAWK; LATERAL INTERVERTEBRAL SPACER
Model Number 27-2438
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/02/2018
Type of Reportable Event Malfunction
Event or Problem Description
Information provided, via medwatch form (b)(4), states that while implanting cage into the spinal space, the implant broke.All pieces were removed.No patient harm.Additional information received states that during a lateral interbody fusion (l2-l5) the implant got stuck and broke while it was going into the spinal space.All of the implant pieces were retrieved from the patient.This resulted in a delay in the case.

Brand Name
SKYHAWK
Common Device Name
LATERAL INTERVERTEBRAL SPACER
Manufacturer (Section D)
ORTHOFIX INC.
3451 plano parkway
lewisville TX 75056
MDR Report Key8167311
Report Number2183449-2018-00036
Device Sequence Number19197274
Product Code MAX
UDI-Device Identifier18257200088539
UDI-Public18257200088539
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K162446
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27-2438
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2018
Initial Report FDA Received Date12/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR